Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 59, NWS JSJ
NWS JSJ issued this flash flood warning at May 7, 2025, 2:00 PM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2025, 2:00 PM CDT (19:00 UTC)
- Expired
- May 7, 2025, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 21 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 2:00 PM CDT | FLASH FLOOD | 2 Wsw Orocovis, PR | Broadcast media reported flash flooding due to a swollen river at Sector Coli, Orocovis, at around 3 PM. One image showed two vehicles stranded on both sides of a now impassable low-level bridge in the area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
647
WGCA52 TJSJ 071900
FFWSJU
PRC019-041-045-107-072130-
/O.NEW.TJSJ.FF.W.0059.250507T1900Z-250507T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
300 PM AST Wed May 7 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Barranquitas, Cidra, Comerio, and Orocovis...
* Until 530 PM AST.
* At 300 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen over Orocovis. Additional rainfall amounts of 1 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1824 6635 1824 6627 1827 6620 1823 6618
1823 6615 1820 6614 1821 6612 1817 6609
1813 6613 1815 6616 1813 6617 1814 6618
1814 6621 1818 6624 1815 6631 1817 6632
1817 6637 1817 6651 1825 6651 1827 6638
FLASH FLOOD...RADAR INDICATED
$$
DSR2 follow-up statements
169
WGCA72 TJSJ 072011
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
411 PM AST Wed May 7 2025
PRC019-041-045-072021-
/O.CAN.TJSJ.FF.W.0059.000000T0000Z-250507T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barranquitas PR-Cidra PR-Comerio PR-
411 PM AST Wed May 7 2025
...FLASH FLOOD WARNING IS CANCELLED FOR BARRANQUITAS, CIDRA AND
COMERIO COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 1818 6647 1817 6648 1817 6651 1824 6651
1825 6651 1825 6649 1825 6646 1826 6645
1826 6644 1827 6638 1824 6635 1822 6635
1819 6635 1820 6636 1819 6637 1818 6637
1817 6638 1817 6642
$$
PRC107-072130-
/O.CON.TJSJ.FF.W.0059.000000T0000Z-250507T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orocovis PR-
411 PM AST Wed May 7 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM AST THIS
AFTERNOON FOR OROCOVIS...
At 411 PM AST, Doppler radar indicated thunderstorms producing
moderate to heavy rain across Orocovis. Between 2 and 3.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly. Landslides are possible in areas of steep terrain.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1818 6647 1817 6648 1817 6651 1824 6651
1825 6651 1825 6649 1825 6646 1826 6645
1826 6644 1827 6638 1824 6635 1822 6635
1819 6635 1820 6636 1819 6637 1818 6637
1817 6638 1817 6642
FLASH FLOOD...RADAR INDICATED
$$
DSR246
WGCA72 TJSJ 072121
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
521 PM AST Wed May 7 2025
PRC107-072131-
/O.EXP.TJSJ.FF.W.0059.000000T0000Z-250507T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orocovis PR-
521 PM AST Wed May 7 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM AST THIS AFTERNOON FOR
OROCOVIS...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 1818 6647 1817 6648 1817 6651 1824 6651
1825 6651 1825 6649 1825 6646 1826 6645
1826 6644 1827 6638 1824 6635 1822 6635
1819 6635 1820 6636 1819 6637 1818 6637
1817 6638 1817 6642
$$
DSRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 7, 12:48 PM CDT, 1 hour 12 minutes earlier. Its key messages:
- * Despite the expected drier and more stable conditions over the next few days, afternoon showers and isolated thunderstorms remain likely and could still lead to localized flooding impacts. * Strengthening winds over the weekend into early next week will elevate the risk of life-threatening rip currents for beachgoers and create rough seas for small craft.
Area forecast discussion, May 7, 12:48 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service San Juan PR 148 PM AST Wed May 7 2025 .KEY MESSAGES... * Despite the expected drier and more stable conditions over the next few days, afternoon showers and isolated thunderstorms remain likely and could still lead to localized flooding impacts. * Strengthening winds over the weekend into early next week will elevate the risk of life-threatening rip currents for beachgoers and create rough seas for small craft. && .SHORT TERM...Tonight through Friday... Radar and satellite analysis showed fair conditions across the region this morning and early this afternoon. Temperatures have reached the mid to upper 80s, accompanied by light and variable winds, primarily influenced by the sea breeze. With drier air and more stable conditions moving in, the forecast has been adjusted. While flooding is still possible with any significant rainfall, impacts will be more localized. As the upper-level trough shifts eastward, a drier and more stable air mass will begin to move over the region. This will lead to a decrease in atmospheric moisture, with precipitable water values dropping to around 1.3 to 1.4 inches on Thursday, below normal for this time of year, before gradually increasing to about 1.7 to 1.8 inches by Friday night. At the same time, mid-level warming and drier air above the 700 mb level will limit the potential for storm development. Despite the lack of a strong trade wind inversion, overall instability will be low. However, afternoon showers and isolated thunderstorms will still be supported by lingering moisture, along with daytime heating and local effects. These will likely be isolated, brief, and relatively weak, but any heavier downpours could still lead to localized flooding, especially in areas with saturated soils. Temperatures on Thursday are expected to be near or slightly below average, providing a brief reprieve from the usual May heat. By the end of the week, temperatures will likely return to near- or slightly above-normal levels. Winds will remain light, generally under 15 mph, with calm to light and variable conditions overnight. .LONG TERM...Saturday through Wednesday... From previous discussion...issued at 457 AM AST Wed May 7 2025 A mid-level high-pressure system will build over the islands on Saturday, leading to dry air and subsidence aloft. This will limit the potential for widespread rain each day. However, the available low-level tropical moisture, combined with easterly winds, will still result in periods of showers across the windward areas in the US Virgin Islands and Puerto Rico. This activity affecting the windward sections could be enhanced by low-level convergence. The sea breeze, local effects, and daily heating will drive the afternoon convection over the interior and western Puerto Rico. Winds will pick up over the weekend as a surface high-pressure builds across the Central Atlantic, tightening the local pressure gradient. This change in weather patterns will increase the typical passing showers in the windward areas, which could extend further inland across Puerto Rico and the US Virgin Islands due to the increasing winds. && .AVIATION... (18z TAFs) Mostly VFR conds for all terminals. However, afternoon convc will bring -RA/+RA with VCTS at JPS and JBQ after 07/18z, reducing CIGs and VIS, and likely brief MVFR conds. NE winds btw 9-12 kt, becoming light and VRB after 07/23z. Winds from the E-NE will increase once again by 08/13-08/14z btw 10 - 13 kt. && .MARINE... A broad surface high pressure extending into the Central Atlantic, in combination with an induced surface trough northeast of the region, will result in light to gentle through the end of the workweek. Winds will increase by the end of the weekend as the surface high pressure builds across the Atlantic. Mariners can expect seas between 2 to 4 feet, occasionally 5 feet, for the next several days. Occasional thunderstorms are likely across the regional waters, especially in the afternoon, resulting in dangerous conditions for mariners. && .BEACH FORECAST... Beachgoers can expect a low risk of rip currents at local beaches throughout the workweek. However, life-threatening rip currents often occur near groins, jetties, reefs, and piers. The risk of rip currents will increase to moderate from Saturday onward. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && DAY SHIFT CREW...ICP/MNG
Hazardous weather outlook, May 7, 3:20 AM CDT, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 420 AM AST Wed May 7 2025 AMZ711>745-PRZ001>013-080830- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 420 AM AST Wed May 7 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms, particularly across Puerto Rico, Vieques and Culebra. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Life-threatening flash flooding, which may enter structures and cut off neighborhoods, especially in flood- prone areas across central Puerto Rico. Elsewhere, prepare for ponding of water on roads and in poorly drained areas, and flooding in urban areas, roads, small streams, and washes. Stay alert for rising water. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and thunderstorm development is expected each afternoon across portions of central and western Puerto Rico. The flood threat will be limited from Thursday into early next week as a drier airmass moves into the region. A moderate or high rip current risk will return across the north facing beaches of the islands by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. AMZ716-726-VIZ001-002-080830- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 420 AM AST Wed May 7 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms, particularly across the U.S. Virgin Islands. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Ponding of water in roads and poorly drained areas, particularly across the U.S. Virgin Islands. There is a low chance of localized urban and small streams flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm development is expected each afternoon, mainly across the surrounding waters. A drier airmass will move into the islands from Thursday onwards, limiting the development of showers. A moderate to high rip current risk will return by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 1:26 PM CDT | Areal Flood Advisory | JSJ | 34 min | |
| May 7, 2:40 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.